MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NG/NI FEED TUBE, STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NG/NI FEED TUBE, STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 42-9225
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 05-feb-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Avanos medical received a single report that referenced two different incidences, which were associated with separate units, involving the same patient.This is the second of two reports.Refer to 9611594-2024-00007 for the first event.It was reported the patient's nasogastric ruptured.The device became lodged in the patient's intestine and the patient had to undergo an interventional radiology (ir) procedure to have it removed." additional information received 09-jan-2024 stated the device was placed (b)(6) 2023.The patient was administered feeding solution and medications were given.Of note the patient had been switched to calcium citrate which is a powder reconstituted with 30 mls/cc of water and administered.He had previously been on a calcium carbonate suspension but there had been concerns about him not tolerating it.There was no history of tube clogging.There was no difficulty inserting the tube.Various size syringes were used when flushing and administering medications in the tube.The piece was identified on a daily [radiology examination] film.Due to the size and placement within the lower intestine the patient underwent an ir procedure for it to be removed.The patient is stable and remains in the pediatric cardiac intensive care unit (icu).
 
Additional Manufacturer Narrative
Additional information: b5 h6 investigation findings/no code: use related.The sample provided was evaluated and confirmed the tubing expanded to form a balloon shape which burst causing a separation of the tube.Based on the sample evaluation and investigation this seems to be a user related problem since as per the instructions for use (ifu) vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.Root cause was related to incorrect use.  all information reasonably known as of 27-feb-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4) this information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 31-jan-2024 stating, "facility states they flushed tube regularly.".
 
Additional Manufacturer Narrative
The device history record for lot 30207300 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.Upon receipt of the device, an obvious separation of bumper sponge from the bumper film was seen.The tubing where the bumper sponge was also seen cut off or separated from the entirety of the tube.The tubing and bumper appeared dirty with the bumper component color was black prior to decontamination, had a mixture of dark brownish-blackish colors.The tubing markings are faded, making it difficult to see the graduation numbers.The area where the bonding of bumper location was viewed and examined under magnification (10x).The bond appears intact.However, when the bumper assembly was inspected, it appears that the film that wraps on a balloon foam burst from under.The film appeared to have jagged edges.Also examined the cutting effects on the tubing, there's one partial cut approximately 1.0 cm then the second cut was the tubing towards the bumper portion.A root cause could not be determined.All information reasonably known as of 10 jun 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NG/NI FEED TUBE, STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key18647313
Report Number9611594-2024-00008
Device Sequence Number15224811
Product Code KNT
UDI-Device Identifier00350770462073
UDI-Public(01)00350770462073(10)30207300(17)250710(11)221205
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2025
Device Model Number42-9225
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer01/31/2024
06/02/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date02/27/2024
06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age28 DA
Patient SexUnknown
Patient Weight4 KG
Patient RaceWhite